Adderall is a stimulant medication that is widely used to treat attention deficit hyperactivity disorder (ADHD) and narcolepsy. It is also commonly used to treat symptoms of depression, anxiety, and sleep disorders. As with most medications, Adderall can have many side effects, including changes in blood pressure.
Blood pressure is the force of blood against the walls of your arteries as it flows through them. Your heart pumps out blood into your arteries at all times, even when you’re sleeping or sitting still. Blood pressure can vary depending on what you’re doing or how you feel. For example, if you are scared or excited, your blood pressure may rise temporarily; however, it will return to normal once the situation has passed.
Adderall is a central nervous system stimulant that contains amphetamine and dextroamphetamine. It is used to treat attention deficit hyperactivity disorder (ADHD) and narcolepsy. It may also be used as part of a treatment program for obesity. Adderall can be habit-forming if taken correctly or in greater amounts than prescribed, which can lead to severe side effects such as anxiety, upset stomach, diarrheas’, blurred vision, dizziness, drowsiness and loss of appetite.
If you are taking Adderall for any reason and notice changes in your blood pressure or heart rate, contact your doctor immediately.
The short answer is yes, but there are some important things to consider before making the decision to do so.
First and foremost, it is important to understand that Adderall (amphetamine) is a stimulant and that stimulants increase blood pressure. This means that if your blood pressure is already high, taking Adderall may cause your blood pressure to rise even further. This can cause serious health complications if left unchecked.
Additionally, if you have been diagnosed with heart disease or other cardiovascular conditions, taking Adderall may cause an increase in your risk of stroke or heart attack. Because of this risk, it is recommended that if you have any heart condition or risk factors for having one, you should not take Adderall under any circumstances.
If you have high blood pressure but are otherwise healthy and otherwise able to take this medication safely (i.e., no other underlying conditions), then it should be fine for you to take Adderall as long as your doctor approves it and monitors your condition carefully while doing so.
If you’re taking Adderall and your blood pressure is high, it’s important to talk to your doctor about whether or not you should continue taking it.
It’s possible that Adderall is causing your high blood pressure, but it’s also possible that the high blood pressure is causing you to experience side effects from the medication.
If you’re experiencing any symptoms of high blood pressure, including dizziness or lightheadedness, headaches, fatigue and/or palpitations (feeling your heart beat rapidly), talk to your doctor right away so they can help you figure out what’s going on.